Alert archive / Kansas / Frost Advisories in 2011
Frost Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at May 15, 2011, 5:59 PM CDT for 16 counties in Kansas. It took effect at May 16, 2011, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 5:59 PM CDT (22:59 UTC)
- In effect from
- May 16, 2011, 4:00 AM CDT
- Expired
- May 16, 2011, 8:10 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Stanton County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 59 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286 WWUS73 KDDC 152259 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 559 PM CDT SUN MAY 15 2011 ...FROST CAN BE EXPECTED LATE TONIGHT... .WINDS WILL DECREASE AFTER SUNSET AS HIGH PRESSURE AT THE SURFACE BUILDS INTO WESTERN KANSAS. CLEAR SKIES COMBINED WITH LIGHT WINDS WILL ALLOW FROST TO DEVELOP LATE TONIGHT...ESPECIALLY IN LOW LYING AREAS. KSZ030-031-043>046-061>065-074>078-161000- /O.NEW.KDDC.FR.Y.0003.110516T0900Z-110516T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN 559 PM CDT SUN MAY 15 2011 /459 PM MDT SUN MAY 15 2011/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ MONDAY. * TEMPERATURE: LOW TEMPERATURES WILL FALL INTO THE 30 TO 34 DEGREE RANGE AFTER 4 AM. THE COOLEST READINGS AROUND DAYBREAK WILL BE MAINLY IN THE LOW LYING AREAS. * IMPACTS: THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 18
2 follow-up statements
152 WWUS73 KDDC 160902 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 402 AM CDT MON MAY 16 2011 ...PATCHY FROST IS POSSIBLE IN LOW LYING AREAS EARLY THIS MORNING... .UNSEASONABLY COOL HIGH PRESSURE WILL CONTINUE ACROSS WESTERN KANSAS THIS MORNING. LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR THE FREEZING POINT IN LOW LYING AREAS, AND PATCHY FROST CAN BE EXPECTED AROUND SUNRISE. KSZ030-031-043>046-061>065-074>078-161400- /O.CON.KDDC.FR.Y.0003.000000T0000Z-110516T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN 402 AM CDT MON MAY 16 2011 /302 AM MDT MON MAY 16 2011/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOWER 30S AROUND SUNRISE, ESPECIALLY IN RIVER VALLEYS AND OTHER LOW LYING AREAS. * IMPACTS: TENDER VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. TEMPERATURES NEAR THE FREEZING MARK WILL OCCUR ONLY BRIEFLY, AND MOST PLANTS WILL NOT BE ADVERSELY AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. && $$
869 WWUS73 KDDC 161310 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 810 AM CDT MON MAY 16 2011 ...FROST ADVISORY CANCELLED... .THE COMBINATION OF SUN AND WARMING TEMPERATURES WILL ELIMINATE ANY FROST THIS MORNING. KSZ030-031-043>046-061>065-074>078-161415- /O.CAN.KDDC.FR.Y.0003.000000T0000Z-110516T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN 810 AM CDT MON MAY 16 2011 /710 AM MDT MON MAY 16 2011/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED TO THE POINT ANY FROST THAT MAY HAVE OCCURRED SHOULD BE MELTING. $$ 33
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at May 15, 3:51 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 15, 3:51 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 351 PM CDT SUN MAY 15 2011 .DISCUSSION... DAYS 1-2... UPPER-LEVEL RIDGING WILL PERSIST ACROSS THE HIGH PLAINS AND FRONT RANGE THROUGH MONDAY AS A DEEP UPPER-LEVEL TROUGH DEVELOPS ACROSS THE WESTERN UNITED STATES. SURFACE HIGH PRESSURE WILL BE CENTERED RIGHT OVER WESTERN KANSAS LATE TONIGHT. WITH LIGHT WINDS AND DEWPOINTS IN THE MID 30S, AREAS OF FROST ARE POSSIBLE. I AM NOT EXPECTING SURFACE TEMPERATURES AT 30 FT ABOVE THE GROUND (WHERE OFFICIAL TEMPERATURES ARE TAKEN) TO FALL BELOW 32F, SO DECIDED NOT TO ISSUE A FROST ADVISORY. BUT NEAR THE GROUND, TEMPERATURES COULD FALL TO NEAR 32F FOR 2 TO 3 HOURS, ESPECIALLY IN LOW-LYING AREAS. SO TENDER VEGETATION COULD BE NEGATIVELY AFFECTED. HOWEVER, MODEL SOUNDINGS SHOW 80-85% RH VALUES AROUND 700MB BY 12Z MONDAY, SO MID-LEVEL CLOUD CAN'T BE COMPLETELY RULED OUT. IF THE CLOUD COVER DOES DEVELOP, THEN THIS COULD HOLD TEMPERATURES UP A FEW DEGREES DEPENDING ON HOW LONG IT LASTS. BY LATE MONDAY, THE MID-LEVEL RIDGE AXIS WILL SHIFT INTO THE CENTRAL PLAINS, WITH SOUTHWESTERLY MID-LEVEL FLOW DEVELOPING ACROSS THE FRONT RANGE. THIS WILL PROMOTE LEESIDE TROUGHING AND INCREASING SOUTHEASTERLY WINDS ACROSS WESTERN KANSAS. HIGH TEMPERATURES WILL BE A FEW DEGREES WARMER ACROSS OUR FORECAST AREA. WITH THE INCREASING WINDS, LOWS TEMPERATURES BY TUESDAY MORNING WILL BE WARMER IN THE MID TO UPPER 40S. LOW-LEVEL MOISTURE RETURN WILL BE UNDERWAY INTO THE SOUTHERN PLAINS BY TUESDAY AND TUESDAY NIGHT. SURFACE PRESSURES WILL BE DROPPING DRAMATICALLY IN THE LEE OF THE ROCKIES AS WEST-SOUTHWESTERLY MID-LEVEL FLOW AND RESULTANT LEE TROUGHING INCREASE ACROSS THE HIGH PLAINS. THE WARMEST TEMPERATURES WILL BE IN FAR SOUTHWEST KANSAS CLOSER TO THE LEE TROUGH WHERE HIGHS COULD REACH INTO THE 80-85F RANGE. THERE MAY BE SOME INCREASE IN MID TO HIGH-LEVEL CLOUD COVER BY TUESDAY AFTERNOON AS THE ECMWF/GFS SHOW 90% RELATIVE HUMIDITY AT 300MB ARRIVING BY LATE AFTERNOON. DAYS 3-7... THE LATEST RUNS OF THE ECMWF AND GFS MODELS BOTH CONFIRM THE NEXT CLOSED OFF UPPER LOW WILL TRACK TO NEAR THE UTAH/ARIZONA BORDER BY WEDNESDAY AT 18Z. AN UPPER RIDGE OVER OUR CWA TUESDAY WILL BREAK DOWN BY MID DAY AND MINOR WAVES OF UPPER ENERGY WILL SHOOT EAST-NORTHEAST ACROSS WESTERN KANSAS LATE TUESDAY. THE GFS AND CANADIAN MODELS BOTH BRING A NARROW TONGUE OF LIGHT MOISTURE ACROSS OUR CWA TOWARD 00Z WEDNESDAY, WITH THE ECMWF MODEL SUGGESTING MORE OF A BROADER BAND OF VERY LIGHT PRECIP, PERHAPS EVEN DRIZZLE LATE TUESDAY AFTERNOON. STAYED WITH THUNDERSTORMS FOR THE PRECIP TYPE THOUGH AND ONLY 20 PERCENT POPS FOR TUESDAY NIGHT, AND MAINLY IN THE EASTERN 1/3RD OF OUR CWA. THOSE POPS, IN THE 20 PERCENT RANGE, WILL EXPAND WESTWARD DURING THE DAY WEDNESDAY, AS THE UPPER LOW MOVES TO NEAR THE 4-CORNERS AREA BY 19/00Z, AND CONTINUES TO PROVIDE UPPER LIFT ACROSS A WIDE PART OF THE PLAINS. WEDNESDAY NIGHT AND THURSDAY MAY BE THE REAL CONVECTIVE SHOW, ESPECIALLY ACROSS OUR EASTERN CWA. A DRY LINE IS SHOWN BY BOTH THE ECMWF AND GFS MODEL, TO FORM ABOUT MID DAY AND ADVANCE TO OUR EASTERN CWA BY LATE IN THE DAY BOTH WED AND THUR. THE DRY LINE APPEARS STRONGER ON THURSDAY THAN ON WEDNESDAY. THAT UPPER LOW WILL BUCKLE INTO A NARROW UPPER RIDGE OVER THE EASTERN PLAINS, WITH THE LOW WRAPPING UP AND MOVING INTO NORTHERN COLORADO BY THURSDAY. SHORT WAVES WILL EJECT FROM THE UPPER LOW AND TRAVEL EAST/NORTHEAST OVER OUR CWA WED NT-THUR. ONCE AGAIN OUR EASTERN CWA WILL BE TARGETED FOR THUNDERSTORMS, WHILE OUR SOUTHWEST CORNER COULD BE DRY-SLOTTED. SO OUR WEST AND SOUTHWEST CWA WILL HAVE NO MORE THAN 20 POPS AT ANYTIME, WHILE I BUMPED UP POPS TO 50 PERCENT FROM LATE THURSDAY INTO THURSDAY NIGHT. THE POPS WILL DIMINISH QUICKLY LATE THURSDAY NIGHT, IN ALL BUT THE EAST TIER OF COUNTIES. ON FRIDAY, THERE IS A LOBE OF A SYNOPTIC WAVE ROTATING AROUND THE UPPER LOW, OVER WYOMING BY THEN. THIS WILL GIVE SOME ADDITIONAL UNSTABLE CONDITIONS TO OUR EASTERN CWA, BUT HAVE COVERED THAT WITH ONLY 20 PERCENT POPS. THAT NARROW BAND OF UNSTABLE LIFT COULD BE SHIFTED SLIGHTLY EASTWARD AND BE OVER ICT'S AREA BY FRIDAY NIGHT OR EARLY SATURDAY. NO POPS ARE PLANNED SATURDAY INTO SUNDAY, BUT ON THE HORIZON IS YET ANOTHER LARGE UPPER LOW PRESSURE SYSTEM ENTERING WESTERN ARIZONA BY THE MONDAY-TUESDAY TIME FRAME. TEMPERATURES WERE LEFT UNTOUCHED, FOR THE MOST PART. ON THURSDAY, DID LOWER MAX T'S A TAD IN THE NORTH AND EAST, TO ACCOUNT FOR POSSIBLE PRECIP GOING ON, OR AT LEAST WIDESPREAD CLOUD COVER. MAX TEMPERATURES WILL START OUT WEDNESDAY IN THE 68F DEGREE RANGE IN OUR NORTH AND VARY TO THE UPPER 70S RANGE IN OUR SOUTHWEST. FOR THURSDAY, IT SHOULD BE A BIT COOLER WITH HIGHS IN THE 69F TO 76F DEGREE RANGE, AND FRIDAY WILL SEE THE START OF A WARM UP, WITH HIGHS FROM 73F IN THE NORTH TO 78F IN THE SOUTHERN ZONES. SATURDAY AND SUNDAY WILL WARM INTO THE 80S FOR MOST LOCATIONS, BUT THE SOUTHERN COUNTIES WILL BE THE WARMEST AREAS. && .AVIATION... MVFR CIGS WILL GRADUALLY SCATTER OUT AND SKIES BECOME CLEAR BY 00Z IN THE WEST AND 01Z IN THE EAST. GUSTY NORTHWEST WINDS AT 15G25KT WILL SHIFT A LITTLE MORE NORTH-NORTHEAST AFTER DARK AND DIMINISH TO 6-8KTS OVERNIGHT. SOME CIRRUS CLOUDS, AND CIGS, WILL FLOW IN FROM THE WEST ON MONDAY MORNING, AND SURFACE WINDS SHOULD BE SOUTHEAST MONDAY IN THE 12G22KT RANGE. && .PRELIMINARY POINT TEMPS/POPS... DDC 33 72 45 74 / 0 0 0 0 GCK 33 73 45 74 / 0 0 0 0 EHA 34 75 49 80 / 0 0 0 0 LBL 35 74 47 78 / 0 0 0 0 HYS 33 71 45 71 / 0 0 0 0 P28 36 72 45 73 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/12/12
Hazardous weather outlook, May 15, 5:47 AM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 547 AM CDT SUN MAY 15 2011 KSZ030-031-043>046-061>066-074>081-084>090-161100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 547 AM CDT SUN MAY 15 2011 /447 AM MDT SUN MAY 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DEVELOP IN THE WESTERN UNITED STATES BY MID WEEK. A SERIES OF UPPER LEVEL TROUGHS ROTATING AROUND THE UPPER LEVEL LOW WILL PROVIDE SEVERAL CHANCES FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH SATURDAY. LOW LEVEL MOISTURE GRADUALLY WILL RETURN TO THE CENTRAL PLAINS WEDNESDAY, AND A DRYLINE WILL FORM IN FAR WESTERN KANSAS WEDNESDAY AFTERNOON. THE DRYLINE WILL MOVE EAST THURSDAY, RETREAT THURSDAY EVENING AND MOVE EAST AGAIN FRIDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED TO FORM NEAR THE DRYLINE EACH AFTERNOON, AND A FEW OF THE THUNDERSTORMS MAY BE SEVERE. DRY AIR SHOULD OVERSPREAD MOST OF WESTERN KANSAS SATURDAY, BUT COOL AIR ALOFT MAY PROVIDE ENOUGH INSTABILITY FOR A FEW THUNDERSTORMS. LOW RELATIVE HUMIDITIES AND GUSTY WINDS WEST OF THE DRYLINE WILL RESULT IN CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF WILDFIRES WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
Nearby
Frost Advisories in Kansas, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.